Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 2, 2016, 4:29 PM CDT for Lane County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 4:29 PM CDT (21:29 UTC)
- Expired
- Aug 2, 2016, 5:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Dodge City, KS
County Lane County, KS
The radar
The Dodge City radar (KDDC), 99 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 2269 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028 WWUS83 KDDC 022129 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 429 PM CDT TUE AUG 2 2016 KSZ044-022200- LANE KS- 429 PM CDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANE COUNTY UNTIL 500 PM CDT... AT 429 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTH OF SHIELDS...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DIGHTON AND SHIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3860 10058 3868 10038 3852 10025 3844 10045 TIME...MOT...LOC 2129Z 332DEG 7KT 3856 10044 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:38 PM CDT, 51 minutes earlier.
Area forecast discussion, Aug 2, 3:38 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 338 PM CDT TUE AUG 2 2016 .SYNOPSIS... Issued at 248 PM CDT Tue Aug 2 2016 A weak thermal boundary was situated from central Kansas into southwestern Kansas this afternoon. A few thunderstorms had developed along the front north of Russell and in extreme southwestern Kansas. This front will gradually weaken and shift back north through Wednesday. An upper level ridge will be amplifying over the southern plains this week while a strong shortwave trough passes across the northern plains. This trough will push a cold front into northwestern or western Kansas by Thursday and Friday before becoming quasi-stationary. The upper level ridge over the southern plains will tend to discourage frontal penetration south of Kansas. But convective outflows could force the effective frontal boundary through the periphery of the ridge. && .SHORT TERM...(This evening through Wednesday) Issued at 248 PM CDT Tue Aug 2 2016 A few thunderstorms will persist into the evening hours along the frontal boundary before gradually dying off tonight. Upper level winds were very weak so that large hail is not expected. The lack of strong heating today should limit wind potential. With the front shifting to the north on Wednesday, there will be less low level convergence to initiate storms. With more sunshine than today, temperatures out to recover well into the 90s. .LONG TERM...(Wednesday night through Tuesday) Issued at 248 PM CDT Tue Aug 2 2016 There is a chance of thunderstorms late Thursday through Friday as the aforementioned northern plains upper level disturbance pushes a cold front into western Kansas. It is too early to tell how far south this convection will make it due to a developing southern plains upper level ridge. Surface based convection will develop along the front both days, with more widespread nocturnal convection a little farther north. There may be a strong thermal gradient on Friday between Hays and Medicine Lodge, especially if cool, convective outflow is widespread across central Kansas Thursday night. A low level baroclinic zone will remain across western or northwestern Kansas through the weekend and into next week along the northern periphery of the upper level ridge. Isolated to scattered late afternoon thunderstorms are possible along the weak front, and nocturnal storm clusters can't be ruled out along and north of the front, with the best chances in far western and northwestern Kansas. Temperatures will remain hot over south central Kansas, with slightly cooler readings possible near I-70, depending on where the effective frontal boundary is located. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1208 PM CDT Tue Aug 2 2016 A nearly stationary front will remain across western Kansas through the period, resulting in light winds to southerly at 5 to 10 kts. Isolated to scattered thunderstorms may affect the TAF sites after 23z and through the night to 12z. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 96 72 97 / 30 10 10 30 GCK 67 95 70 95 / 30 20 20 40 EHA 68 95 69 94 / 40 20 20 40 LBL 68 96 71 97 / 40 20 20 30 HYS 69 95 72 96 / 30 10 20 40 P28 73 100 76 101 / 20 10 10 10 && .DDC Watches/Warnings/Advisories... NONE. && SYNOPSIS...Finch SHORT TERM...Finch LONG TERM...Finch AVIATION...Finch
Hazardous weather outlook, Aug 2, 3:59 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 359 PM CDT TUE AUG 2 2016 KSZ030-031-043>046-061>066-074>081-084>090-032100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 359 PM CDT TUE AUG 2 2016 /259 PM MDT TUE AUG 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT. MOST OF THESE STORMS WILL NOT BE SEVERE, EXCEPT FOR PERHAPS SOME SMALL HAIL AND DAMAGING WINDS ALONG THE OKLAHOMA STATE LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON THROUGH MONDAY. A FEW OF THESE STORMS MAY BE MARGINALLY SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL PROBABLY NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC JF
In the hours before
Special weather statement, Aug 2, 4:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 429 PM CDT TUE AUG 2 2016 KSZ044-022200- LANE KS- 429 PM CDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANE COUNTY UNTIL 500 PM CDT... AT 429 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTH OF SHIELDS...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DIGHTON AND SHIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3860 10058 3868 10038 3852 10025 3844 10045 TIME...MOT...LOC 2129Z 332DEG 7KT 3856 10044 TURNER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:57 AM CDT | Special Weather Statement | DDC | Lane | 63 min |
| Aug 2, 4:33 PM CDT | Special Weather Statement | DDC | Scott | 27 min |
| Aug 2, 4:58 PM CDT | Special Weather Statement | DDC | Lane | 62 min |
| Aug 2, 5:26 PM CDT | Special Weather Statement | DDC | Lane | 34 min |
| Aug 2, 6:11 PM CDT | Special Weather Statement | DDC | Kearny | 34 min |
| Aug 2, 6:13 PM CDT | Special Weather Statement | DDC | Scott | 47 min |
| Aug 2, 6:19 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 12 min |
| Aug 2, 6:26 PM CDT | Special Weather Statement | DDC | Scott | 34 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.